North Carolina, 2012

Lightning Strike in North Carolina, July 10, 2012

July 10, 2012 · NWS ILM · 1 event in 1 county or zone

A strong thunderstorm produced lightning damage in Wilmington.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A strong thunderstorm produced lightning damage in Wilmington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 10, 6:50 PM EST, 1 hour earlier.

Area forecast discussion, Jul 10, 6:50 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT TUE JUL 10 2012

.SYNOPSIS...
AN UNSTABLE AND MOIST AIR MASS ACROSS THE REGION WILL LEAD TO
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH
PERIODS OF HEAVY RAINFALL POSSIBLE. BUILDING BERMUDA HIGH
PRESSURE LATER IN THE WEEK WILL BRING SLIGHTLY DRIER CONDITIONS
FRIDAY INTO THE WEEKEND...ACCOMPANIED BY SEASONAL TEMPERATURES.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 2:00 PM TUESDAY...CONVECTION ALREADY UNDERWAY...DUMPING STOUT
BUCKETS OF H20 ALONG THE SEA BREEZE FRONT WEDGED ALONG THE COASTAL
ZONES. HIGH PRECIPITABLE WATER AND WEAK STEERING WIND WILL SUSTAIN
A THREAT OF LOCALIZED FLOODING. THE STRONGER STORMS SO FAR HAVE
PRODUCED 35 MPH WIND GUSTS AND LIMITED VISIBILITIES IN HEAVY RAIN.

A TSTM WATCH CANNOT BE RULED OUT LATER TODAY...PERHAPS WEST OR SW
OF THE AREA INITIALLY WHERE STRONGER HEATING AND INSTABILITY SIT.
SHORT-WAVE ENERGY EXITING THE NC MOUNTAINS LATER THIS AFTERNOON
MAY ORGANIZE THE CONVECTION INTO A LARGER CONVECTIVE CONGLOMERATE
MOVING ACROSS THE FORECAST AREA SOMETIME THIS EVENING EITHER SIDE
OF 900 PM. HAVE MAINTAINED A TRANSITION TO LIKELY POP VALUES TNGT.

STORM MOTION GENERALLY FROM 260 AT AROUND 15 MPH ACROSS NC BUT A
MUCH MORE SLUGGISH MOTION OVER THE SC INTERIOR...10 MPH OR LESS.
THUS IT SEEMS THE BETTER THREAT OF LOCALIZED FLOODING WILL RESIDE
ACROSS OUR SC ZONES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...SUBTLE EAST COAST TROUGH WILL SLOWLY GIVE WAY TO
BUILDING HEIGHTS THROUGH THE PERIOD AS A WEAK FRONT MEANDERS ALONG
THE AREA. WITH THE FORCING MECHANISMS BECOMING MORE DIFFUSE...THE
FRONT LOSING MOST OF ITS DEFINITION AND SUBTLE RIDGING AT THE MID
LEVELS WITH THE BUILDING RIDGE...WILL SHOW A TREND OF SLOWLY
DECREASING POPS ESPECIALLY THURSDAY AFTERNOON AND EVENING. WEDNESDAY
STILL LOOKS WET WITH THE FRONT LYING EAST TO WEST. TEMPERATURE
GUIDANCE HAS TRENDED TOWARD BETTER BUT WILL CONTINUE TO LEAN TOWARD
THE GFS/MAV NUMBERS.

 &&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
 AS OF 2:00 PM TUESDAY...A VERY DIFFUSE FRONT WILL REMAIN ACROSS THE
AREA FRIDAY AND SATURDAY WARRANTING THE CONTINUATION OF POPS.
500MB RIDGE CONTINUES TO BUILD INTO THE AREA LATE IN THE WEEKEND
INTO EARLY NEXT WEEK BUT NOT TO THE EXTENT AS THE PREVIOUS HEAT
WAVE PRODUCER. POPS TREND DOWN AND WILL BE CONFINED TO MORE
PIEDMONT TROUGH FAVORED AREAS AND ISOLATED SEA BREEZE ACTIVITY.
TEMPERATURES WILL TREND TO NEAR NORMAL TO A FEW DEGREES ABOVE BY
THE END OF THE PERIOD.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...EXPECT VFR THROUGH THE VALID PERIOD WITH EXCEPTION
OF MVFR...AND POTENTIALLY IFR INLAND...DUE TO ISOLATED CONVECTION
THIS EVENING/EARLY OVERNIGHT AND FOG EARLY WEDNESDAY MORNING.

CURRENT RADAR IMAGERY DEPICTS AN AREA OF LIGHT SHOWERS INLAND AS
WELL AS A LINE OF STRONG THUNDERSTORMS SLOWLY DROPPING SOUTHWARD
INTO THE NORTHERN PORTIONS OF OUR AREA. TRICKY FORECAST ON TAP FOR
THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS AS A SLOWLY
PROGRESSING FRONT AND RESIDUAL BOUNDARIES WILL CONTINUE TO CREATE
A THREAT OF ISOLATED TO SCATTERED CONVECTION...WITH SOME FCST
GUIDANCE DEPICTING LINGERING SHOWERS THROUGH POSSIBLY LATE
OVERNIGHT. SOUTHWEST WINDS OVERNIGHT WILL BECOME
LIGHT...TRANSITIONING INTO A VARIABLE FASHION. ATTM...CANNOT RULE
OUT FOG...MAINLY AT INLAND TERMINALS...CREATING MVFR AND POSSIBLY
IFR. HOWEVER...CONFIDENCE IS A BIT LOWERED...THUS HAVE OPTED TO
OVERALL TEMPO THESE CONDITIONS IN. GUIDANCE IS ALSO DEPICTING
POSSIBLE LOW LEVEL STRATUS WHICH COULD POTENTIALLY CREATE BRIEF MVFR/IFR
CIGS. AFTER DAYBREAK...ANY RESIDUAL FOG WILL CLEAR OUT...GIVING
WAY TO VFR ACROSS THE AREA. ANOTHER ROUND OF ISOLATED TO SCATTERED
SHRA/TSRA ANTICIPATED WEDNESDAY AFTERNOON...WITH SOUTH-SOUTHWEST
WINDS AOB 10 KTS AND GUSTS POSSIBLE IN ANY STORM.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...S-SW WINDS WILL PREVAIL OUTSIDE OF TSTMS AS
BERMUDA HIGH PRESSURE HOLDS OFFSHORE WITH LOWER PRESSURE INLAND.
PRIMARY THREAT THROUGH TONIGHT WILL BE THE TENDENCY FOR TSTMS TO
DRIFT E OVER THE INSHORE WATERS. THIS WILL LEAD TO ERRATIC AND
POTENTIALLY STRONG WIND GUSTS AND DANGEROUS CLOUD TO SEA LIGHTNING
STRIKES. MARINERS ARE ENCOURAGED TO CONSULT RADAR TRENDS BEFORE
HEADING OUT TO AVOID A WEATHER DISASTER. SEAS WILL LIKELY HOLD AT
4 FEET OR LESS OUTSIDE OF TSTMS...IN A MIX OF 2-3 FOOT SSW WIND-
WAVES AND 1-2 FOOT SE WAVES EVERY 8-9 SECONDS. MARINE WARNINGS
MAY BE NEEDED LATER TODAY AND TONIGHT FOR STRONG TSTMS.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...SOUTHWEST FLOW WILL PREVAIL ACROSS THE WATERS
WEDNESDAY. THURSDAY MORNING WILL BE A TRANSITION PERIOD AS THE FRONT
TAKES MORE OF A COASTAL TROUGH CONFIGURATION TURNING THE WINDS TO
MORE SOUTHEAST. THE GRADIENT WEAKENS AS WELL WITH WINDS TEN KNOTS OR
LESS DOWN FROM 10-15 KNOTS WITH THE SOUTHWEST FLOW. SEAS FOLLOW THE
WIND FIELDS ON A DOWNWARD TREND WITH 2-3 FEET.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 2:00 PM TUESDAY...NO DEVIATION FROM A TYPICAL SUMMERTIME
PATTERN FOR THE MARINE COMMUNITY FOR THE WEEKEND. BERMUDA HIGH
PRESSURE WILL BE THE PRIMARY FEATURE WITH THE SOUTHEASTERLY FLOW
BEING ENHANCED EACH AFTERNOON BY THE PIEDMONT TROUGH AND SEA
BREEZE. COULD SEE A BIT MORE VEERING LATE IN THE PERIOD A FURTHER
ENHANCEMENT OF THE PATTERN BUT LOWER CONFIDENCE IN THIS OCCURRING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...SGL
Hazardous weather outlook, Jul 10, 4:21 AM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
521 AM EDT TUE JUL 10 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-111000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ039-055-056-111000-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO
PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS
THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.25 TO 1.00 INCH...
WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY
MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING
AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-111000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-111000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-111000-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Jul 10, 3:37 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT TUE JUL 10 2012

SCZ017-023-024-032-033-039-053>056-102130-
COASTAL GEORGETOWN-COASTAL HORRY-DARLINGTON-DILLON-FLORENCE-INLAND
GEORGETOWN-INLAND HORRY-MARION-MARLBORO-WILLIAMSBURG-
437 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
WILLIAMSBURG...FLORENCE...MARION...DILLON...MARLBORO AND DARLINGTON
COUNTIES THROUGH 530 PM EDT...

AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTHWEST OF CLYDE TO NEAR OATS TO LAKE CITY TO
MORRISVILLE TO GRAVES...MOVING NORTHEAST AT 20 MPH. THESE STORMS
WILL MOVE INTO AND ACROSS MUCH OF SOUTH CAROLINA FROM HARTSVILLE AND
FLORENCE AREA SOUTHWEST TOWARD THE COAST.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CONWAY...
DARLINGTON...DILLON...FLORENCE...GARDEN CITY...GEORGETOWN...
HARTSVILLE...LAKE CITY...LITTLE RIVER...MARION AND MULLINS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.

&&

LAT...LON 3450 8005 3449 7988 3454 7983 3462 7978
      3471 7988 3481 7977 3479 7964 3384 7858
      3377 7875 3364 7893 3347 7909 3333 7916
      3323 7927 3433 8018 3436 8018 3438 8022
TIME...MOT...LOC 2033Z 230DEG 27KT 3435 8018 3420 8009
          3384 7977 3360 7958 3335 7934

ZOUZIAS
Local storm report, Jul 10, 5:24 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 SE TIMMONSVILLE       34.11N  79.91W
07/10/2012                   FLORENCE           SC   911 CALL CENTER

            REPORT OF TREE DOWN AT CROSSROAD OF CENTER ROAD AND
            HONDA WAY.

&&

EVENT NUMBER ILM1200260

LACORTE
Special weather statement, Jul 10, 6:28 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
728 PM EDT TUE JUL 10 2012

SCZ017-110030-
MARLBORO-
728 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 830
PM EDT...

AT 728 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF CHAVISTOWN...OR ABOUT 8 MILES NORTHEAST OF CHERAW...MOVING
EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
MCCOLL...WALLACE AND TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3465 7948 3454 7950 3464 7980
      3465 7982 3465 7984 3467 7984 3467 7985
      3469 7987 3473 7989 3481 7984
TIME...MOT...LOC 2328Z 284DEG 7KT 3476 7976

ZOUZIAS
Local storm report, Jul 10, 7:05 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
805 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 S PARKTON             34.88N  79.01W
07/10/2012                   ROBESON            NC   911 CALL CENTER

            REPORT OF TREES DOWN AT INTERSECTION OF CAROLINA CHURCH
            RD AND SHAW RD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1200261

LACORTE
Local storm report, Jul 10, 7:06 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 SW LUMBER BRIDGE      34.88N  79.09W
07/10/2012                   ROBESON            NC   911 CALL CENTER

            REPORT OF TREE DOWN AT INTERSECTION OF US 71 N AND
            QUICK ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1200262

LACORTE
Local storm report, Jul 10, 7:07 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
807 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     3 SE PARKTON            34.87N  78.98W
07/10/2012                   ROBESON            NC   911 CALL CENTER

            REPORT OF TREES DOWN AT INTERSECTION OF LITTLE MARSH
            ROAD AND US 301 N. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1200263

LACORTE

The radar

The Wilmington radar (KLTX), 50 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, New Hanover

When
July 10, 7:50 PM EST
Where
New Hanover County, 2.37 mi SSW of Wilmington
Property damage
$1,000
Reported by
Public
Coordinates
34.200, -77.950

Lightning damaged a tree and a fence on Jackson Street.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404292.